Police warn public of a new form of fentanyl found in Halifax
Police are warning the public of a new form of fentanyl that was seized as part of an investigation last week in Halifax.
The seized drugs are bright green and have the consistency of sidewalk chalk. As part of our standard protocol, the drugs were sent to Health Canada for analysis and a presumptive test has confirmed that the substance is fentanyl. This is the first seizure of this form of fentanyl in Halifax. Investigators believe this form of fentanyl can come in multiple colors.
Fentanyl is a powerful synthetic opioid drug. A lethal dose for a typical adult can be as little as two milligrams— which is equal to 2 grains of salt. You should call 911 immediately if you or someone else is exhibiting signs of an opioid overdose.
Common signs of an opioid overdose include:
- Severe sleepiness or the person cannot be woken up
- Breathing is slow or absent
- Snoring or gurgling noises
- Cold, clammy skin
- Lips and fingers are blue or grey
- Pupils are tiny
Naloxone is a temporary antidote for opioid overdoses that buys time to seek medical assistance, but it is not a substitute for medical treatment. If not taken to the hospital, an overdose victim can fall back into the overdose within 30 minutes. Naloxone kits are available free of charge through the Nova Scotia Take Home Naloxone Program. Information on the program and where to get a kit is available at http://www.nsnaloxone.com.
More information on opioids is available at:
Anyone with any information about this drug or other drugs can call the police directly or call report it anonymously by contacting Crime Stoppers by phone 1 800 222 8477 (TIPS) or on line at crimestoppers.ns.ca or via the P3 app. Do your part to save lives from this vicious drug.